Thunderstorm Wind, Marion
- When
- July 5, 6:25 PM EST
- Where
- Marion County, 1 mi NE of Worthington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.450, -80.250
Trees down near Helen Run.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 5, 1:05 PM EST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 205 PM EDT MON JUL 5 2004 .AVIATION... FRONT PUSHING S. ADDED A FEW HRS OF TSTMS, ENDING FKL 19Z, DUJ 21Z, ZZV 22Z, PIT 00Z, AND MGW 02Z. WIND COULD GUST TO 25KT PROXIMATE TO FROPA, THEN BECOME MUCH CALMER. BUFKIT SHOWS DENSE FOG PREDAWN, SPCLY FAR N AND FAR S, WHERE RAIN WOULD END LAST. DEWPTS DO NOT DECREASE MUCH. STILL NO DRY AIR FOR US && .SHORT TERM (TONIGHT THROUGH TUESDAY)... WEAK FRONTAL BOUNDARY IS KICKING UP LINE OF SHOWERS AND ISOLATED THUNDERSTORMS. NO LIGHTNING JUST YET BUT WOULD EXPECT TO SEE SOME AS THE AFTERNOON PROGRESSES. VERTICLE EXTENT ON STORMS IS NOT MUCH AS WARM AIR ALOFT IS HELPING TO CAP OFF DEVELOPMENT. WOULD EXPECT TO DEVELOPMENT TO BECOME A BIT STRONGER AS STORMS WILL BE ENTERING MORE UNSTABLE AND MOIST AIRMASS. BIGGEST THREAT WILL BE HEAVY DOWNPOURS. FRONT IS TO MOVE THROUGH THIS EVENING AND STALL JUST SOUTH OF AREA BY DAWN TUESDAY. FRONT THEN RETURNS LATER TUESDAY AS WARM FRONT... DESTABILIZING ATMOSPHERE AND BRINGING THREAT OF MORE ACTIVITY LATER IN THE DAY. MODELS NOT INDICATING MUCH IN THE WAY OF PRECIP AS MID LEVEL RIDGE WILL HELP TO CAP OFF DEVELOPMENT...HOWEVER WITH FRONTAL BOUNDARY...PLENTY OF MOISTURE AND BEING AT TOP OF RIDGE FELT 30 POP WAS NEEDED GENERALLY FROM PIT SOUTH. && .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... WARM FRONT STALLS OVER AREA TUESDAY NIGHT AS HIGH OVER NE IS NOT ALLOWING FOR EASTWARD MOVEMENT. BOTH MODELS HAVE SPED UP EASTWARD MOVEMENT OF WED SYSTEM WITH GFS BEING THE FASTEST. AT THIS POINT TRIED TO FIND A COMPROMISE WITH HIGHEST POPS ON WED AFTERNOON. ONCE MIDWEEK SYSTEM MOVES THROUGH MODELS INDICATING STRETCH OF DRY WEATHER INTO THE WEEKEND. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && AVIATION...07 SHORT TERM...22 LONG TERM...22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 513 AM EDT MON JUL 5 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-051200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 513 AM EDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE CAN BE ISOLATED THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WIND TODAY INTO EARLY TONIGHT. .DAYS TWO THROUGH SEVEN... THERE CAN BE THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WIND LATE TUESDAY INTO EARLY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 205 PM EDT MON JUL 5 2004 OHZ049-050-PAZ020-WVZ001-052003- BEAVER PA-HANCOCK WV-HARRISON OH-JEFFERSON OH- 205 PM EDT MON JUL 5 2004 ...SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING... A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON. THE MAIN THREAT FROM THIS ACTIVITY WILL BE HEAVY DOWNPOURS. ISOLATED WIND GUSTS TO 40 MPH ARE POSSIBLE IN THUNDERSTORMS. THE ENTIRE LINE WILL BE MOVING SOUTHWARD DURING THE AFTERNOON HOURS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 518 PM EDT MON JUL 5 2004 OHZ048-057-058-068-052215- COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-NOBLE OH- 518 PM EDT MON JUL 5 2004 ...THUNDERSTORMS WITH HEAVY DOWNPOURS... THUNDERSTORMS WITH HEAVY DOWNPOURS AND GUSTY WINDS WILL MOVE ACROSS THE AREA THROUGH 6 PM. SOME OF THE STORMS MAY CONTAIN DANGEROUS LIGHTNING...SMALL HAIL AND SOME WIND GUSTS TO 45 MPH. THE HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROAD. MOTORISTS SHOULD EXERCISE CAUTION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
539 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 4 NNE POWHATAN POINT 39.91N 80.78W
07/05/2004 0.50 INCH BELMONT OH SKYWARN SPOTTER
&&
AWIPSUSRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 551 PM EDT MON JUL 5 2004 OHZ069-PAZ031-WVZ004-012-021-022-052344- GREENE PA-MARION WV-MARSHALL WV-MONONGALIA WV-MONROE OH-WETZEL WV- 551 PM EDT MON JUL 5 2004 THUNDERSTORMS WITH HEAVY RAINS AND GUSTY WINDS WILL MOVE ACROSS THE AREA THROUGH 6 PM. SOME OF THESE STORMS MAY CONTAIN DANGEROUS LIGHTNING, SMALL HAIL AND WIND GUSTS UP TO 40 MPH. HEAVY DOWNPOURS CAN CAUSE PONDING OF WATER ON THE ROADWAYS. ALL MOTORISTS SHOULD EXERCISE CAUTION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 606 PM EDT MON JUL 5 2004 OHZ069-WVZ004-012-021-022-052303- MARION WV-MARSHALL WV-MONONGALIA WV-MONROE OH-WETZEL WV- 606 PM EDT MON JUL 5 2004 ...HEAVY DOWNPOURS MOVING ACROSS THE AREA THROUGH 7 PM... THUNDERSTORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS THE DISTRICT THROUGH 7 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY SMALL HAIL AND WIND GUSTS TO 40 MPH. THE HEAVY DOWNPOURS WILL PRODUCE PONDING OF WATER ON ROADS. MOTORISTS SHOULD EXERCISE CAUTION.
The Pittsburgh radar (KPBZ), 120 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down near Helen Run.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2004Every state in 2004This day in weather historyWarnings in West Virginia, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414237.